Background: Respiratory alemtuzumab-related adverse events are clinically heterogeneous and include respiratory infections, infusion-related dyspnea, hypoxia and secondary autoimmune disorders. Case report: Here we report three cases of drug-induced lung disease following treatment with alemtuzumab in multiple sclerosis patients. First case was diagnosed as a non-specified intestitial pneumonitis associated with organizing pneumonia with subacute onset, second case was an acute respiratory distress syndrome with onset during second cycle, third case was a diffuse acute alveolar hemorrhage during first cycle infusion. All patients developed acute respiratory failure, reversible after steroid therapy. Conclusions: Clinicians should be aware to early recognize acute and subacute respiratory adverse events for a promptly management. In these patients re-treatment is challenging.

Bianco, A., Mari, P. -., Larici, A. R., Lucchini, M., Nociti, V., Losavio, F. A., De Fino, C., Cicchetti, G., Coraci, D., Richeldi, L., Mirabella, M., Alemtuzumab-induced lung injury in multiple sclerosis: Learning from adversity in three patients, <<MULTIPLE SCLEROSIS AND RELATED DISORDERS>>, 2020; 37 (37): 101450-101453. [doi:10.1016/j.msard.2019.101450] [http://hdl.handle.net/10807/151231]

Alemtuzumab-induced lung injury in multiple sclerosis: Learning from adversity in three patients

Bianco
;
A.; Mari;P. -V.; Larici;A. R.; Lucchini;M.; Nociti;V.; Losavio;F. A.; De Fino;C.; Cicchetti;G.; Coraci;D.; Richeldi;L.; Mirabella
2020

Abstract

Background: Respiratory alemtuzumab-related adverse events are clinically heterogeneous and include respiratory infections, infusion-related dyspnea, hypoxia and secondary autoimmune disorders. Case report: Here we report three cases of drug-induced lung disease following treatment with alemtuzumab in multiple sclerosis patients. First case was diagnosed as a non-specified intestitial pneumonitis associated with organizing pneumonia with subacute onset, second case was an acute respiratory distress syndrome with onset during second cycle, third case was a diffuse acute alveolar hemorrhage during first cycle infusion. All patients developed acute respiratory failure, reversible after steroid therapy. Conclusions: Clinicians should be aware to early recognize acute and subacute respiratory adverse events for a promptly management. In these patients re-treatment is challenging.
Inglese
Bianco, A., Mari, P. -., Larici, A. R., Lucchini, M., Nociti, V., Losavio, F. A., De Fino, C., Cicchetti, G., Coraci, D., Richeldi, L., Mirabella, M., Alemtuzumab-induced lung injury in multiple sclerosis: Learning from adversity in three patients, <<MULTIPLE SCLEROSIS AND RELATED DISORDERS>>, 2020; 37 (37): 101450-101453. [doi:10.1016/j.msard.2019.101450] [http://hdl.handle.net/10807/151231]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/151231
Citazioni
  • ???jsp.display-item.citation.pmc??? 4
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 8
social impact